Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have bulimia. Vomiting, weakness, lightheadedness, lump in throat sensation. On rilatin. What is wrong?

I m bulimic and earlier today I puked and nothing was out of the usual. I also took my Rilatin pill and anti depression pill too and shortly after I started getting very weak, lightheaded, pain in chest, and it felt like there was a lump in my throat . Now around my throat my tonsils are swollen and there s bumps all around the back of my throat which almost blocks my whole throat altogether but I am breathing fine. What could be wrong?
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello Jessie.wiers
Welcome to Health Care Magic

Due to forceful vomiting especially in cases of self induced vomiting, minor tears in esophageal (food pipe) vessels may occur which may induce inflammation. Also due to acidic content of vomitus irritation occurs which also induce inflammation. Due to inflammation in oesophagus, throat swelling, redness occurs. It becomes difficult to eat or even swallow liquids. Pain is chest may also occur. But in rare cases of forceful vomiting esophageal tear may occurs and which is a serious condition. So try not to self induce next time.
If pain persists visit ER for management.
Also as you have mentioned that you are taking medicines for Bulimia Nervosa and continue these medicines. Attend behavior therapy sessions for quick recovery.

Take Care
Answered: Wed, 6 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor